Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 47, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 20, 2015, 5:29 AM CDT for Carroll County, Leflore County, Mississippi. It took effect at Apr 20, 2015, 11:48 AM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2015, 5:29 AM CDT (10:29 UTC)
- In effect from
- Apr 20, 2015, 11:48 AM CDT
- Expired
- Apr 22, 2015, 12:00 AM CDT
- In force
- 36 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yalobusha River at Whaley (YWGM6).
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
089
WGUS44 KJAN 201029
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
529 AM CDT MON APR 20 2015
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC015-083-211629-
/O.NEW.KJAN.FL.W.0047.150420T1648Z-150422T0500Z/
/YWGM6.1.ER.150420T1648Z.150421T0000Z.150421T1400Z.NO/
529 AM CDT MON APR 20 2015
The National Weather Service in Jackson has issued a
* Flood Warning for
The Yalobusha At Whaley
* from this morning to late Tuesday night.
* At 5:00 AM Monday the stage was 19.5 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will rise above flood stage by late this
morning and will continue to rise to near 21.5 feet by this
evening. The river will fall below flood stage by late tomorrow
morning.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Yalobusha River
Whaley 21 19.5 Mon 05 AM 20.2 21.2 18.8 21.5 07 PM 04/20
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$1 follow-up statement
703
WGUS84 KJAN 201516
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1016 AM CDT MON APR 20 2015
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC015-083-201546-
/O.CAN.KJAN.FL.W.0047.000000T0000Z-150422T0500Z/
/YWGM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1016 AM CDT MON APR 20 2015
The Flood Warning is cancelled for
The Yalobusha At Whaley.
* At 9:00 AM Monday the stage was 19.8 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 20.0 feet this
afternoon.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Yalobusha River
Whaley 21 19.8 Mon 09 AM 19.5 18.2 16.9 20.0 01 PM 04/20
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 20, 5:06 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 20, 5:06 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 506 AM CDT MON APR 20 2015 .DISCUSSION...EARLY MORNING SURFACE ANALYSIS STILL HAD THE COLD FRONT THROUGH THE DELTA REGION BUT WEST OF THE NATCHEZ TRACE. LOCAL RADARS WERE QUIET OVER OUR CWA AS THE CONVECTION HAS SHIFTED WELL EAST OF OUR AREA. NO ADDITIONAL PRECIPITATION IS EXPECTED OVER OUR CWA TODAY ALTHOUGH A BAND OF LOW LEVEL CLOUDS WILL SWING EAST ACROSS OUR REGION ASSOCIATED WITH ANOTHER WAVE ROTATING AROUND THE LARGE UPPER LEVEL TROUGH COVERING THE EASTERN TWO THIRDS OF THE CONUS. THIS UPPER LEVEL TROUGH WILL MAINTAIN A NORTHWEST FLOW OVER OUR CWA WHICH WILL INITIALLY AID IN DRY WEATHER OVER OUR REGION THROUGH TUESDAY THEN HELP CONTRIBUTE TO WET WEATHER ACROSS OUR REGION BY MID WEEK. A SURFACE HIGH MOVING OVER THE SOUTHERN PLAINS THIS MORNING WILL SHIFT EAST TODAY MAINTAINING A DRY NORTHWEST FLOW ACROSS OUR CWA IN THE WAKE OF THIS MORNING'S COLD FRONT. THE SURFACE HIGH WILL BECOME CENTERED OVER OUR TONIGHT THEN SHIFT EAST TUESDAY. THIS WILL LEAD TO COOLER THAN NORMAL TEMPERATURES TODAY THROUGH TUESDAY NIGHT. BY WEDNESDAY MORNING A CLOSED WILL STILL BE SPINNING OVER THE NORTHERN GREAT LAKES REGION WHILE A SECOND CLOSED LOW SPINS OFF THE SOUTHERN CALIFORNIA COAST. THE NORTHERN LOW WILL HELP SUPPORT A COLD FRONT DROPPING OVER THE TENNESSEE VALLEY WHILE SHORTWAVES ROUNDING THE SOUTHWEST LOW HELP DEEPEN A SURFACE LOW OVER THE SOUTHERN PLAINS. AN ASSOCIATED WARM FRONT IS EXPECTED TO EXTEND ACROSS THE ARKLATEX REGION AND ACROSS OUR CWA. ENOUGH INGREDIENTS LOOK TO COME TOGETHER FOR A FEW STRONG TO SEVERE STORMS WEDNESDAY AFTERNOON AND NIGHT. THERE IS ALSO THE POTENTIAL OF A STORM COMPLEX DEVELOPING UPSTREAM AND AFFECTING OUR CWA WEDNESDAY NIGHT. WL INCLUDE MENTION OF THE SEVERE STORM POTENTIAL IN OUR HWO. WL MAINTAIN A WARM MOIST AIRMASS OVER OUR CWA THROUGH THE END OF THE WEEK AS THE CLOSED LOW LIFTS OVER THE FOUR CORNERS REGION THURSDAY NIGHT THEN OPENS UP AS IT TRACKS EAST OVER THE CENTRAL PLAINS FRIDAY. MOSTLY DIURNALLY DRIVEN CONVECTION IS EXPECTED THURSDAY BUT THE OPEN TROUGH ASSOCIATED WITH THE ONCE CLOSED LOW AND ITS SURFACE LOW WILL AFFECT OUR CWA FRIDAY INTO SATURDAY. THE ECMWF AND CMC ARE FARTHER NORTH THAN THE GFS WITH THE SHORTWAVE ENERGY AND SURFACE LOW BUT A FEW STRONG TO SEVERE STORMS MAY BE IN THE MIX FOR OUR CWA FRIDAY INTO SATURDAY AS WELL. SUNDAY LOOKS DRY BUT BOTH THE GFS AND ECMWF BRING RAIN BACK MONDAY WITH A SHORTWAVE TRAVERSING THE REGION. /22/ && .AVIATION...THE CONVECTION HAS SHIFTED EAST OF THE AREA AND THE COLD FRONT WAS NEAR THE NATCHEZ TRACE. THE COLD FRONT WILL PUSH SE OF HBG BY 15Z. MODELS INDICATE A BRIEF PERIOD OF MVFR/IFR CIGS FROM 10-16Z BUT VFR CONDITIONS WERE BEING OBSERVED AT 09Z AND ARE EXPECTED TO CONTINUE THROUGH MONDAY NIGHT. GUSTY NW WINDS ARE EXPECTED TO DEVELOP THIS MORNING IN THE WAKE OF THE COLD FRONT. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 47 75 53 / 6 1 2 8 MERIDIAN 74 45 76 52 / 10 2 2 6 VICKSBURG 72 46 76 55 / 4 0 3 8 HATTIESBURG 78 50 78 55 / 8 1 2 5 NATCHEZ 73 49 76 56 / 3 0 2 8 GREENVILLE 69 46 74 55 / 6 1 6 11 GREENWOOD 70 44 74 53 / 9 2 4 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22
Hazardous weather outlook, Apr 20, 1:08 AM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 108 AM CDT MON APR 20 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 210615- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 108 AM CDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 20, 1:03 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
103 AM CDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL STEENS 33.56N 88.32W
04/20/2015 E1.00 INCH LOWNDES MS LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL
&&
ECLocal storm report, Apr 20, 1:44 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 AM CDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM TSTM WND DMG JEFFERSON 33.63N 89.89W
04/19/2015 CARROLL MS EMERGENCY MNGR
TREES DOWN.
&&
CMELocal storm report, Apr 20, 2:08 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
208 AM CDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG KILMICHAEL 33.44N 89.57W
04/19/2015 MONTGOMERY MS LAW ENFORCEMENT
TREE AND POWER LINE DOWN ON LODI RD.
&&
CMELocal storm report, Apr 20, 2:20 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
220 AM CDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL MANGHAM 32.31N 91.77W
04/19/2015 E1.00 INCH RICHLAND LA PUBLIC
0855 PM HAIL 1 W ALTO 32.36N 91.88W
04/19/2015 M1.25 INCH RICHLAND LA STORM CHASER
ON SR-15. HAIL LASTED ABOUT 7 MIN.
0905 PM HAIL RAYVILLE 32.47N 91.76W
04/19/2015 E1.00 INCH RICHLAND LA LAW ENFORCEMENT
0925 PM HAIL PIONEER 32.74N 91.44W
04/19/2015 E1.75 INCH WEST CARROLL LA LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED IN BOTH PIONEER AND DARNELL.
0958 PM TSTM WND DMG INDIANOLA 33.45N 90.64W
04/19/2015 SUNFLOWER MS LAW ENFORCEMENT
LIGHT POLE BLOWN DOWN AT THE SO.
1020 PM HAIL 3 NE GLEN ALLAN 33.05N 90.99W
04/19/2015 E1.75 INCH WASHINGTON MS EMERGENCY MNGR
REPORTED BY LAW ENFORCEMENT OFFICER ALONG STATE HIGHWAY
436
1030 PM HAIL GREENWOOD 33.52N 90.19W
04/19/2015 E1.00 INCH LEFLORE MS LAW ENFORCEMENT
REPORTED BY GREENWOOD PD
1038 PM HAIL 6 WNW GRENADA 33.81N 89.91W
04/19/2015 E1.00 INCH GRENADA MS EMERGENCY MNGR
NEAR THE COUNTY LINE
1045 PM HAIL TEOC 33.58N 90.06W
04/19/2015 E1.00 INCH CARROLL MS PUBLIC
1051 PM TSTM WND DMG JEFFERSON 33.63N 89.89W
04/19/2015 CARROLL MS EMERGENCY MNGR
TREES DOWN.
1052 PM HAIL 1 NW JEFFERSON 33.64N 89.90W
04/19/2015 M1.00 INCH CARROLL MS PUBLIC
MPING REPORT
1100 PM TSTM WND DMG 2 N DUCK HILL 33.66N 89.71W
04/19/2015 MONTGOMERY MS PUBLIC
FEW TREES SNAPPED AND UPROOTED
1100 PM NON-TSTM WND GST TERRY 32.10N 90.30W
04/19/2015 E50.00 MPH HINDS MS COUNTY OFFICIAL
40 TO 50 MPH WINDS. MULTIPLE TREES DOWN IN THE COUNTY.
TREES DOWN ON POWERLINES. ALL OF THE CITY OF UTICA IS
WITHOUT POWER. TREE DOWN ON A TRAILER ON STUBBS RD IN
TERRY.
1100 PM NON-TSTM WND GST JACKSON 32.32N 90.21W
04/19/2015 E50.00 MPH HINDS MS BROADCAST MEDIA
TREES DOWN ON RANEY RD IN JACKSON.
1115 PM TSTM WND DMG KILMICHAEL 33.44N 89.57W
04/19/2015 MONTGOMERY MS LAW ENFORCEMENT
TREE AND POWER LINE DOWN ON LODI RD.
1115 PM TSTM WND DMG 5 NW BELLEFONTAINE 33.70N 89.37W
04/19/2015 WEBSTER MS LAW ENFORCEMENT
WEBSTER SO REPORTED TREE DOWN ON CADARETTA ROAD
1152 PM TSTM WND DMG MANTEE 33.73N 89.06W
04/19/2015 WEBSTER MS 911 CALL CENTER
POWER LINE DOWN
1225 AM TSTM WND GST COLUMBUS AFB 33.63N 88.45W
04/20/2015 M60.00 MPH LOWNDES MS OTHER FEDERAL
52 KNOT MEASURED GUST AT COLUMBUS AFB
1230 AM HAIL STEENS 33.56N 88.32W
04/20/2015 E1.00 INCH LOWNDES MS LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL
&&
CMELocal storm report, Apr 20, 2:25 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
225 AM CDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG 6 NNE KILMICHAEL 33.52N 89.53W
04/19/2015 MONTGOMERY MS LAW ENFORCEMENT
TREE AND POWER LINE DOWN ON LODI RD.
&&
CMELocal storm report, Apr 20, 3:01 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
301 AM CDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 6 SE MER ROUGE 32.72N 91.72W
04/19/2015 MOREHOUSE LA LAW ENFORCEMENT
TREE DOWN ON KIWI DR
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:02 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 58 min |
| Apr 19, 9:28 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower, Washington | 62 min |
| Apr 19, 9:44 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 61 min |
| Apr 19, 9:50 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sharkey, Sunflower, Washington | 55 min |
| Apr 19, 9:58 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 62 min |
| Apr 19, 10:10 PM CDT | Special Weather Statement | JAN | Washington | 35 min |
| Apr 19, 10:14 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 47 min |
| Apr 19, 10:25 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 67 min |
| Apr 19, 10:39 PM CDT | Special Weather Statement | JAN | Bolivar | 21 min |
| Apr 19, 10:42 PM CDT | Flash Flood Warning | JAN | Carroll, Leflore | 2 hr |
| Apr 19, 10:50 PM CDT | Special Weather Statement | JAN | Sunflower | 40 min |
| Apr 19, 11:13 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 47 min |
| Apr 20, 12:05 AM CDT | Special Weather Statement | JAN | Lowndes | 25 min |
| Apr 20, 12:14 AM CDT | Special Weather Statement | JAN | Jasper, Simpson, Smith | 61 min |
| Apr 20, 12:18 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 27 min |
| Apr 20, 12:37 AM CDT | Special Weather Statement | JAN | Clay | 38 min |
| Apr 20, 10:13 AM CDT | River Flood Warning | JAN | Hinds, Warren | 8 days |
| Apr 20, 11:50 AM CDT | River Flood Warning | JAN | Adams, Wilkinson | 17 days |
| Apr 20, 11:51 AM CDT | River Flood Advisory | JAN | Bolivar, Washington | 36 hr |
| Apr 20, 11:51 AM CDT | River Flood Advisory | JAN | Issaquena, Washington | 36 hr |
| Apr 20, 11:51 AM CDT | River Flood Advisory | JAN | Claiborne, Jefferson, Warren | 36 hr |
Nearby
River Flood Warnings in Mississippi, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.